MAUDE Adverse Event Report: WATER PIK WATERPIK; ORAL IRRIGATOR

WATER PIK WATERPIK; ORAL IRRIGATOR
Model Number WP-150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Sepsis (2067)
Date of Event 07/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Upon first use, the customer set the pressure to level 8 (maximum) and directed the stream toward the back of the throat, rather than the teeth/gum line.A few days later, the customer developed a fever and was diagnosed with streptococcus (strep throat) after a hematologist reviewed bloodwork.The condition escalated to sepsis, requiring an er visit and antibiotic treatment, which resolved the issue within days.
 
Additional Manufacturer Narrative
Based on our review of the limited information that the co-number provided, it does not appear that his health-related issues are related to the wp-150 device.However, we did identify certain instances of product misuse that he was informed of.It's important to note that the wp-150 is designed to be used in accordance with the instructions outlined in the user manual.Relevant to your reported concerns, the user manual states, "warning: to reduce the risk of burns, electrocution, fire, or injury to persons:" and further warns, among other things: · "use this product only as indicated in these instructions or as recommended by your dental professional." · "if your physician or cardiologist has advised you to receive antibiotic premedication before dental procedures, you should consult your dentist and/or medical professional before using this product or any other oral hygiene aid." in addition, the user manual recommends starting at the lowest pressure setting (no.1) and gradually increasing it over time, or as advised by a dental professional, as follows: "adjusting the pressure setting: turn the pressure control dial on the base of the unit to the lowest setting (pressure setting no.1) for first-time use.Gradually increase pressure over time to the setting you prefer - or as instructed by your dental professional." based on the documentation you provided, it is clear that he has been under a physician's or cardiologist's care and should have consulted them prior to using the device due to the following history set forth in your medical records: "64 y.O.Male, with history of hypertension, iron deficiency anemia, coronary artery disease, mitral valve regurgitation status post mitral valve repair (b)(6) 2021, aortic stenosis status post aortic valve replacement 2/2019, renal mass status post radical laparoscopic nephrectomy (b)(6) 2019, ckd stage iii." though a new user of the wp-150 device, he reportedly opted to use the device at a pressure setting of no.8, rather than no.1 as recommended by the user manual.

Brand Name
WATERPIK
Common Device Name
ORAL IRRIGATOR
Manufacturer (Section D)
WATER PIK
1730 e. prospect rd
fort collins CO 80553 0001
Manufacturer (Section G)
WATER PIK
1730 e. prospect rd
fort collins CO 80553 0001
Manufacturer Contact
eric rodriguez
1730 e. prospect rd
fort collins, CO 80553-0001
9702217038
MDR Report Key23016307
Report Number1712259-2025-00005
Device Sequence Number9741614
Product Code EFS
UDI-Device Identifier00073950335232
UDI-Public00073950335232
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberWP-150
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2025
Initial Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age64 YR
Patient SexMale